Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 43, NWS Pueblo, CO

October 27, 20255 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 27, 2025, 2:12 PM MDT for 5 counties in Colorado. It took effect at Oct 28, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2025, 2:12 PM MDT (20:12 UTC)
In effect from
Oct 28, 2025, 12:00 PM MDT
Expired
Oct 28, 2025, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

074 
WWUS85 KPUB 272012
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
212 PM MDT Mon Oct 27 2025

COZ223-272115-
/O.CAN.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
212 PM MDT Mon Oct 27 2025

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224...

The National Weather Service in Pueblo has cancelled the Fire
Weather Watch.

$$

COZ224-281215-
/O.UPG.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/
/O.NEW.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
212 PM MDT Mon Oct 27 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>229-280000-
/O.CON.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
212 PM MDT Mon Oct 27 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 228, AND 229...

* AFFECTED AREA...Fire Weather Zones 227, 228 and 229.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
120 
WWUS85 KPUB 272359
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
559 PM MDT Mon Oct 27 2025

COZ227>229-280100-
/O.EXP.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
559 PM MDT Mon Oct 27 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 227, 228, AND 229...

Winds will remain gusty this evening, but with relative humidity
continuing to climb to well above 15 percent, the threat for Red
Flag Conditions has ended. 

$$

COZ224-281600-
/O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
559 PM MDT Mon Oct 27 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
TUESDAY FOR FIRE WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
993 
WWUS85 KPUB 280903
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
303 AM MDT Tue Oct 28 2025

COZ224-290000-
/O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
303 AM MDT Tue Oct 28 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
869 
WWUS85 KPUB 281950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
150 PM MDT Tue Oct 28 2025

COZ224-290000-
/O.CON.KPUB.FW.W.0043.000000T0000Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
150 PM MDT Tue Oct 28 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...

* AFFECTED AREA...Fire Weather Zone 224.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
273 
WWUS85 KPUB 282347
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
547 PM MDT Tue Oct 28 2025

COZ224-290100-
/O.EXP.KPUB.FW.W.0043.000000T0000Z-251029T0000Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
547 PM MDT Tue Oct 28 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

$$

Hodanish

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 27, 11:12 AM MDT, 3 hours earlier. Its key messages:

  • A Red Flag Warning remains in effect for portions of the I-25 corridor for this afternoon.
  • Warm and windy conditions are likely for much of the area today ahead of the arrival of a cold front later this evening.
  • Significantly cooler for Tuesday and Wednesday. Fire Weather concerns for the southwest mountains and San Luis Valley Tuesday, then a hard freeze for most locations Tuesday night.
  • Near normal temperatures to end the work week, then warmer over the weekend.
Area forecast discussion, Oct 27, 11:12 AM MDT, 3 hours before
Area Forecast Discussion
National Weather Service Pueblo CO
1112 AM MDT Mon Oct 27 2025

.KEY MESSAGES...

- A Red Flag Warning remains in effect for portions of the I-25
  corridor for this afternoon.

- Warm and windy conditions are likely for much of the area
  today ahead of the arrival of a cold front later this evening.

- Significantly cooler for Tuesday and Wednesday. Fire Weather
  concerns for the southwest mountains and San Luis Valley
  Tuesday, then a hard freeze for most locations Tuesday night.

- Near normal temperatures to end the work week, then warmer
  over the weekend.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 302 AM MDT Mon Oct 27 2025

Currently..

Patchy fog and low clouds continue to sit over portions of the
eastern plains early this morning, with high clouds passing over
much of the area as well, very similar to yesterday, despite the
fact that our incoming trough can be seen moving into the northern
Rockies. Dewpoints are in the 20s in the high country and 30s and
40s on the plains. Temperatures are mild thanks to cloud cover and
westerly flow. Winds are either westerly, or are following normal
drainage patterns for most locations.

Today and Tonight..

The Pacific Northwest trough continues to push southeast through the
northern Rockies throughout the day, eventually dropping a cold
front across our plains this evening. Throughout the daytime hours
though, this will mean increasing dry and westerly flow for the
plains, and chances for high mountain snow showers for our central
mountains. A few rain showers may also be possible across
northeastern portions of the Pikes Peak region and eastern Kiowa
County. Critical fire weather conditions are expected for southern
El Paso, Pueblo, and Huerfano counties, where winds gusts to 25 mph,
and relative humidity values in the low to mid teens will be likely
this afternoon. Daytime high today will be warmest along our
mountain adjacent plains, where downsloping will be strongest. In
these areas, expect highs in the low to mid 70s. Our far eastern
plains can expect highs in the upper 60s and low 70s, and our
mountain valleys will likely keep highs in the 60s. Breezy west
winds are expected across the entire area today, with highest gusts
likely over the central mountains.

Our cold front looks to arrive near or just after sunset, pushing
its way across our plains from north to south, and bringing gusty
northerly winds and dry air with it. Dewpoints look to fall into the
teens across portions of the plains tonight, and into the single
digits over our mountains. Though the coldest air won't have had
time to arrive yet, many areas will be around 5 to 10 degrees colder
tonight than what we're seeing for temperatures this morning,
especially for areas north of Highway 50.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 302 AM MDT Mon Oct 27 2025

Models are indicating dry conditions prevailing through the extended
period.

Tuesday...As the upper system exits the region to the east, plan on
stronger north to northwest flow across the forecast area for Tue as
an upper jet with a 140 kt core streams across much of CO. Post-
frontal conditions will mean a much cooler day as compared to Mon,
with highs for much of the area only forecast to warm into the upper
40s to mid 50s. However, persistent dry conditions coupled with the
gusty winds have the potential of producing some critical fire
weather conditions for the southwest mts and San Luis Valley during
the afternoon, so went ahead and issued a Fire Weather Watch for
those areas.

Tuesday night and Wednesday...Brisk N-NW flow remains in place into
Wed, as high pressure builds into the southwestern US. Tuesday night
looks it will be the first night for a widespread hard freeze, so
went ahead and issued a Freeze Watch for those areas across the
plains that were the hold outs, being Baca County and eastern
Fremont County. Widespread teens to mid 20s are expected. Wed will
again be dry, with high temps in the 50s to near 60F for most spots.

Thursday and Friday...Weak W-NW flow aloft across the region for Thu
will give way to increased NW flow on Fri as an upper shortwave
glances by to the northeast. It will still be dry, though increased
winds should be expected for Halloween. Both days should warm up to
around normal temps, with highs in the 50s for the high valleys, and
50s to lower 60s for the plains.

Saturday and Sunday...Upper ridge of high pressure builds back into
the southwestern US a bit stronger, leading to continued dry
conditions with an anticipated warming trend. By Sunday afternoon
highs may warm to be 5 to 10 degrees above normal for this time of
year. Moore

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1109 AM MDT Mon Oct 27 2025

Overall, VFR conditions through the next 24 hours at all three
(KALS, KCOS, KPUB) terminals through the next 24 hours.
Southwester winds are forecast at KALS this afternoon, with
gusts approaching 25 to 30 kts. Breezy conditions are forecast
at KCOS and KPUB this afternoon, with gusts near 25 kts. A
strong cold front will arrive at KCOS and KPUB by late afternoon
to early evening. This will bring a northerly wind shift, with
gusts near 35 kts behind the front. Northerly winds will remain
gusty through Tuesday morning.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Tuesday afternoon for COZ223-224.
Freeze Watch from Tuesday evening through Wednesday morning
for COZ083-099.
Red Flag Warning until 6 PM MDT this evening for COZ227>229.

&&

SHORT TERM...EHR
LONG TERM...MOORE
AVIATION...MOZLEY
Hazardous weather outlook, Oct 27, 4:02 AM MDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
402 AM MDT Mon Oct 27 2025

COZ058>089-093>099-281300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
402 AM MDT Mon Oct 27 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Patchy fog will be possible over portions of the eastern plains and
the Highway 50 corridor early this morning, mainly east of I-25.
Please use caution on area roadways if you encounter fog and poor
visibility!

High fire danger is expected across portions of the I-25 corridor,
mainly through southern El Paso, Pueblo, and Huerfano Counties.
Please avoid any activities that could start a wildfire today,
especially in these areas!

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather conditions will be possible across the
southwest mountains and the San Luis Valley Tuesday afternoon.

A widespread hard freeze is anticipated Tuesday night, with most
locations realizing overnight low temperatures in the teens to mid
20s. Take measures now to drain swamp coolers, and protect outdoor
irrigation and faucets.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:01 AM MDTFreeze WatchPUBBaca, Custer, Fremont, Teller24 hr
Oct 27, 3:06 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Mineral, Rio Grande, Saguache11 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.